A Rare Case of Poisoning: Potassium Permanganate İntoxication [Turk J Anaesthesiol Reanim]
Turk J Anaesthesiol Reanim. Ahead of Print: TARD-04828 | DOI: 10.5152/TJAR.2019.04828  

A Rare Case of Poisoning: Potassium Permanganate İntoxication

Filiz Özyiğit1, Emel Yıldız2, Mustafa Çetiner3, Süleyman Coşgun4
1Kütahya Health Sciences University Faculty of Medicine, Department of Pharmacology, Kütahya/Turkey
2Kütahya Evliya Çelebi Trainning and Research Hospital, Department of Anesthesiology Kütahya/Turkey
3Kütahya Health Sciences University Faculty of Medicine, Department of Neurology, Kütahya/Turkey,
4Kütahya Health Sciences University Faculty of Medicine, Department of Gastroenterology, Kütahya/Turkey

Potassium permanganate (PP) intoxication causes serious morbidity and mortality, though it is rarely observed clinically. Supportive treatment is essential because there is no specific antidote. Gastrointestinal (GI) damage is a rare occurrence due to the ingestion of potassium permanganate. A 66-year-old visually impaired patient was admitted to the intensive care unit after intoxication due to the intake of 20 PP pills in a suicide attempt. Upper GI system endoscopy was performed at the 20th hour. Ulcero-necrotic corrosive gastritis was found to develop in the stomach corpus. In this case report, we aim to discuss the current diagnostic and treatment approaches in PP poisonings in lieu of the literature.

Keywords: Potassium permanganate, intoxication, endoscopy, gastric damage




Corresponding Author: Mustafa Çetiner, Türkiye


TOOLS
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar